New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Help please
6 Replies
kk50 - July 7

Hi everyone, I have recently been diagnosed with fibro 2 months ago after 6-7 years of cronic joint pain. Arthritis was ruled out by blood tests and x-rays. I have been taken trazadone 50mg nightly for the past 7 weeks and although I am now getting a full nights sleep with little or no pain, I have put on over a stone weight in the same lenght of time. Can anyone please suggest an alternative. I have also stopped smoking and am now capable of walking for an hour daily so you would expect no weight gain. I know that I shouldn't be complaining really as I am practically painfree but this is starting to worry me!


Pikespeak - July 7

Hi kk50! I just researched your's an anti-depressant. In the drug trials, some experienced weight gain and some weight loss. My daughter (registered nurse) says that many who take anti-depressants do gain weight as a side effect (she works in a mental hospital). Getting good sleep is one of keys to feeling better, so I'm glad to see that it's working for you! I take a sleeping pill (Ambien) that has had no adverse effect on me, and another pill for pain (Savella). If you are offered Lyrica, it can make you gain weight...You have come to the right place to ask questions/find answers! Please keep us posted!


January - July 7

Weight gain is common when you quit smoking too, so that might be some of the problem. But if it's the drug causing it, you might want to talk with your doctor about trying something else. I don't think weight gain is an acceptable side effect, because it causes so many problems down the road, from metabolic problems to added stress on joints, etc.

I have done very well on Ambien also. You have to watch it, because you might need to increase the dosage as you build up tolerance. I've gotten around this by combining it with melatonin. In research studies melatonin worked as well as prescription medicine. There is some controversy about melatonin, so you might want to google it and make your own decision.


kk50 - July 8

Thanks guys, I am back with my consultant next week for an 8 week review so have my list of questions ready. The whole reason I was worried about the weight gain was initially all the back surgeons etc said that i needed to maintain a good weight so there would be no pressure on joints. a little confused that it no longer seems to be an issue now!I really appreciate been able to chat with people who know what Im going through! Will keep you updated and stay well! KK50


January - July 8

The back surgeons were right! I don't know why drs. seem so unconcerned about weight gain!? It makes no sense to me; I don't think it's good patient care. In my opinion it IS an issue. And you have a right to tell your dr. if it's an issue for YOU. He is not god, he is your employee. Good luck with your visit!


Decogirly - July 13

Your story sounds a lot like mine. I was just diagnosed 3 weeks ago after 5 years of "unexplained" pain. I take Cymbalta which is also an anti-depressant and I started to feel results in 10 days.Although my pain is still present, it is improved.After all it has only been three weeks so I am hopeful. I have actually had quite the opposite reaction to Cymbalta. In these three weeks I have lost almost 8 pounds. It completely suppresses my hunger.And i too take Ambien. I have for 5 years now and I wouldn't dare try to sleep without it.It works great!


January - July 13

Be careful with the Cymbalta and only take what you need - i.e., don't increase the dose for no reason. It works well for some people, but for other people it can cause serious problems. If I were you, I would read up on it - google it and read the forums. At least KNOW what nasty side effects might pop up down the line, so you will know it's the drug and not you.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question